Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 37, NWS JSJ
NWS JSJ issued this flash flood warning at May 28, 2010, 7:28 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2010, 7:28 PM CDT (00:28 UTC)
- Expired
- May 29, 2010, 1:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 13 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
962
WGCA52 TJSJ 290028
FFWSJU
PRC025-063-129-290615-
/O.NEW.TJSJ.FF.W.0037.100529T0028Z-100529T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
828 PM AST FRI MAY 28 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CAGUAS
GURABO
SAN LORENZO
* UNTIL 215 AM AST
* AT 817 PM AST...HEAVY RAINS OVER SAN LORENZO HAS CAUSED
SIGNIFICANT RISES ON THE RIO GRANDE DE LOIZA. REPORTS FROM EMERGENCY
MANAGERS INDICATE THAT THE RIVER IS OUT OF ITS BANKS BUT NOT
AFFECTING ANY ROADS AT THIS TIME. HOWEVER...CONTINUED HEAVY RAINFALL
OVER SAN LORENZO WILL RESULT IN FLOODING AT LOCATIONS DOWNSTREAM
LIKE CAGUAS AND GURABO. IN ADDITION...ROUTE 9912 IS FLOODED DUE TO
THE CAYAGUAS RIVER OUT OF ITS BANKS. FLOODING IS ALSO POSSIBLE
OVERNIGHT IN LOCATIONS DOWNSTREAM OF CARRAIZO DAM. A FLASH FLOOD
WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1818 6598 1822 6602 1827 6602 1826 6599
1819 6595 1810 6594 1810 6599
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
333
WGCA72 TJSJ 290617
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
217 AM AST SAT MAY 29 2010
PRC025-063-129-290627-
/O.EXP.TJSJ.FF.W.0037.000000T0000Z-100529T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAGUAS PR-GURABO PR-SAN LORENZO PR-
217 AM AST SAT MAY 29 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SAN LORENZO...GURABO AND
CAGUAS MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT ADDITIONAL RAINFALL IS
EXPECTED ACROSS THESE AREAS AT THIS TIME.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 1818 6598 1822 6602 1827 6602 1826 6599
1819 6595 1810 6594 1810 6599
$$
FC/AAS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 28, 2:19 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, May 28, 2:19 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
319 PM AST FRI MAY 28 2010
.SYNOPSIS...ELONGATED SURFACE TROUGH EXTENDS SOUTHWEST FROM THE WEST
ATLANTIC ACROSS THE GREATER ANTILLES..THEN INTO THE CENTRAL CARIBBEAN.
CONSIDERABLE CLOUDINESS ALONG WITH SHOWERS AND THUNDERSTORMS EMBEDDED
WITHIN THE TROUGH IS SPREAD ACROSS THE ENTIRE CARIBBEAN BASIN. MEANWHILE...
HIGH PRESSURE RIDGE NOW EXTENDING WEAKLY ACROSS THE REGION FROM THE
EASTERN ATLANTIC WILL CONTINUE TO PULL FURTHER EAST ALLOWING THE TROUGH
AND A SERIES OF WEAK LOW PRESSURE CENTERS WITHIN THE TROUGH TO SLOWLY
DEVELOP AND LIFT NORTH NORTHEASTWARD ACROSS THE LOCAL ISLANDS THROUGH
AT LEAST SUNDAY. THIS OVERALL PATTERN WILL MAINTAIN A WARM MOIST SOUTHERLY
WIND FLOW ACROSS THE EASTERN CARIBBEAN THROUGH THE UPCOMING WEEKEND
AS DEEP TROPICAL MOISTURE WILL CONTINUE TO BE LIFTED NORTHWARDS ACROSS
THE ISLANDS.
&&
.DISCUSSION...SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS MUCH OF
THE REGIONAL WATERS AND MOVED NORTH NORTHWEST ACROSS THE REGION.
THE GENERAL WIND FLOW CONTINUED TO STEER SOME OF THESE SHOWER AND
THUNDERSTORMS INLAND ACROSS THE SOUTH AND EAST COASTAL AREAS OF
PUERTO RICO WHERE LOCAL EFFECTS PROVIDED SUFFICIENT FORCING FOR
FURTHER DEVELOPMENT ACROSS THE INTERIOR SECTIONS OF THE ISLAND.
DURING THE REST OF THE AFTERNOON AND EVENING HOURS...THE STEERING
FLOW WILL MOVE THE SHOWER ACTIVITY ACROSS THE NORTH AND EAST
COASTAL AREAS TO INCLUDE PARTS OF THE SAN JUAN METRO AREA. EXPECT
PERIODS OF LOCALLY HEAVY DOWNPOURS WITH SOME OF THE SHOWERS AND
ISOLATED BUT STRONG THUNDERSTORM ACTIVITY TO CONTINUE AT LEAST
THROUGH THE EARLY EVENING HOURS. THE VIRGIN ISLAND WILL EXPERIENCE
A BRIEF LULL IN THE SHOWER ACTIVITY DURING THE REST OF THE AFTERNOON...
BUT EXPECT ANOTHER ROUND OF SHOWERS AND AND THUNDERSTORMS TO REFORM
ACROSS THE COASTAL WATERS DURING THE OVERNIGHT HOURS AND ONCE AGAIN
BRING PERIODS OF LOCALLY HEAVY DOWN POURS AS THE ACTIVITY WILL TRACK
ACROSS THE ISLANDS.
SO FAR PUERTO RICO HAS NOT RECEIVED WIDESPREAD FLOODING RAINS...
HOWEVER THE POTENTIAL STILL EXISTS FOR CONTINUED SHOWER AND THUNDERSTORM
ACTIVITY ACROSS THE LOCAL ISLANDS TODAY THROUGH MUCH OF THE WEEKEND...
AS MOISTURE AVAILABILITY AND MID TO UPPER LEVEL DYNAMICS WILL REMAIN
FAVORABLE FOR CONVECTIVE ACTIVITY. IN ADDITION SATURATED AND LOOSE
SOILS ACROSS MUCH OF THE ISLANDS WILL MAINTAIN HIGH POTENTIAL FOR
MUDSLIDES...ESPECIALLY IN AREAS OF STEEP TERRAIN. THEREFORE...DECIDED
TO KEEP THE FLASH FLOOD WATCH IN EFFECT THROUGH AT LEAST SATURDAY
EVENING... AS THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE ACROSS
THE ISLANDS. BASED ON LATEST MODEL GUIDANCE... EXPECT A SLOW BUT
GRADUAL IMPROVEMENT IN THE AND WEATHER CONDITIONS BY LATE SUNDAY...
HOWEVER EXPECT MORE THAN SUFFICIENT MOISTURE TO LINGER ACROSS THE
REGION TO COMBINE WITH LOCAL AND DIURNAL EFFECTS TO ENHANCE AFTERNOON
CONVECTION AT LEAST UNTIL THE EARLY PART OF NEXT WEEK.
&&
.AVIATION...OCCASIONAL MVFR CONDS WILL REMAIN POSSIBLE ACROSS ALL
THE LOCAL TAF SITES FOR THE NEXT 24 HOURS IN A LLVL SRLY WIND FLOW
OF 12 TO 18 KTS. IN ADDITION...BRIEF IFR CONDS WILL BE POSSIBLE
ACROSS TJSJ THROUGH 29/00Z...IN A +SHRA OR +TSRA.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 90 78 90 / 60 70 30 40
STT 79 86 81 88 / 70 70 60 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CENTRAL INTERIOR-
CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
VI...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
04/09Hazardous weather outlook, May 28, 5:00 AM CDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRI MAY 28 2010 AMZ710>745-PRZ001>013-291000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 600 AM AST FRI MAY 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH LOCAL EFFECTS AND FAVORABLE MID TO UPPER LEVEL CONDITIONS TODAY THROUGH TONIGHT...TO PRODUCE NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND URBAN AND SMALL STREAM FLOODING ARE STILL EXPECTED IN MANY AREAS...WITH THE POTENTIAL FOR MORE SIGNIFICANT FLASH AND RIVER FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO RICO AND CULEBRA AND VIEQUES TODAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A VERY MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO COMBINE WITH LOCAL EFFECTS AND FAVORABLE MID TO UPPER LEVEL CONDITIONS FOR SATURDAY AND PROBABLY SUNDAY ALSO...TO PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND URBAN AND SMALL STREAM FLOODING ARE EXPECTED IN MANY AREAS...WITH THE POTENTIAL FOR MORE SIGNIFICANT FLASH AND RIVER FLOODING. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR ALL OF PUERTO RICO AND CULEBRA AND VIEQUES THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY THROUGH AT LEAST SATURDAY EVENING. ANY REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-291000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 600 AM AST FRI MAY 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH LOCAL EFFECTS AND FAVORABLE MID TO UPPER LEVEL CONDITIONS TODAY THROUGH TONIGHT...TO PRODUCE NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND URBAN AND GUT FLOODING ARE EXPECTED IN MANY AREAS...WITH THE POTENTIAL FOR MORE SIGNIFICANT FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF THE U.S. VIRGIN ISLANDS TODAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A VERY MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO COMBINE WITH LOCAL EFFECTS AND FAVORABLE MID TO UPPER LEVEL CONDITIONS FOR SATURDAY AND PROBABLY SUNDAY ALSO...TO PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND URBAN AND GUT FLOODING ARE EXPECTED IN MANY AREAS... WITH THE POTENTIAL FOR MORE SIGNIFICANT FLASH FLOODING. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR ALL OF THE U.S. VIRGIN ISLANDS THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY THROUGH AT LEAST SATURDAY EVENING. ANY REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, May 28, 1:37 PM CDT, 5 hours 51 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
215 PM AST VIERNES 28 DE MAYO DE 2010
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL HASTA LAS 2:45 PM AST PARA PERSONAS EN LOS
SIGIENTES MUNICIPIOS EN PUERTO RICO.
JAYUYA...ADJUNTAS...UTUADO...YAUCO...GUAYANILLA...PONCE Y
PENUELAS
INCLUYENDO
LA REPRESA PORTUGES
A LAS 206 PM...EL RADAR DOPPLER DEL SNM INDICO UNAS TRONADAS A UNAS
DOS MILLAS AL ESTE DE ADJUNTAS...MOVIENDO HACIA EL NORESTE. ALGUNOS
DE ESTAS TRONADAS ESTAN PRODUCIENDO RELAPAGOS FRECUENTES Y SON
CAPACES DE PRODUCIR FUERTES RAFAGAS DE VIENTOS DE HASTA 33 MPH O MAS
HASTA LAS 245 PMAST.
FUERTES LLUVIAS PODIRAN INUNDAR AREAS BAJAS TALES COMO ZANJAS O
AREAS BAJO PUENTES. EVITE ESTAS AREAS Y NO INTENTE CRUZAR CARRETERAS
INUNDADAS. LOS NIVELES DE LAS AGUAS EN LOS RIACHUELOS Y RIOS TAMBIEN
PODRIAN ELEVARSE...POR TAL MOTIVO BUSQUE TERRENO MAS ALTO Y ES
AMENAZADO POR LAS AGUAS DE UNA INUNDACION.
SE HAN REPORTADO INTENSOS RELAMPAGOS CON LA TRONADA. SI USTED SE
ENCUENTRA AFUERA DURANTE LA TRONADA MANTENGASE ALEJADO DE OBJETOS
AISLADOS Y ALTOS TALES COMO ARBOLES. MUEVE A UN ESTRUCTURA SEGURA SI
ES POSIBLE. DENTRO DE LAS ESTRUCTURAS...MANTENGASE ALEJADO DE
VENTANAS Y PUERTAS Y EVITE USAR TELEFONOS A MENOS QUE SEA UNA
EMERGENCIA. TRATE DE DESENCHUFAR LOS ENSERES ANTES DE QUE LA
TORMENTA LLEGUE.
MARTINEZ/ESTRADALocal storm report, May 28, 5:43 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
643 PM AST FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM FLASH FLOOD UTUADO 18.27N 66.71W
05/28/2010 UTUADO PR EMERGENCY MNGR
RIO GRANDE DE ARECIBO FLOODING ROUTE 10 AT THE
INTERSECTION WITH ROUTE 123.
&&
LROSALocal storm report, May 28, 6:14 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
714 PM AST FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM FLOOD PONCE 17.99N 66.61W
05/28/2010 PONCE PR EMERGENCY MNGR
URBAN FLOODING REPORTED AT THE ROUTE 14 RAMP NEAR THE LA
RAMBLA SHOPPING CENTER AND ON ROUTE 132 NEAR THE JARDINES
DEL CARIBE COMMUNITY.
&&
LROSAThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:34 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| May 28, 7:38 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 28, 7:56 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 28, 8:16 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| May 28, 8:40 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| May 28, 9:22 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| May 28, 9:33 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| May 29, 12:49 AM CDT | Areal Flood Warning | JSJ | 39 hr | |
| May 29, 3:30 AM CDT | Areal Flood Warning | JSJ | 36 hr | |
| May 29, 12:31 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 29, 1:20 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 29, 2:26 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 29, 3:12 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 29, 3:27 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 29, 3:35 PM CDT | Special Marine Warning | JSJ | 115 min | |
| May 29, 4:47 PM CDT | Special Marine Warning | JSJ | 118 min | |
| May 29, 4:51 PM CDT | Areal Flood Advisory | JSJ | 114 min | |
| May 29, 4:59 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| May 29, 5:09 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.